question-icon

How long does Temazepam make you sleep?

default
Posted on Fri, 20 Jul 2018
Question: I have been taking temazepam for sleep, but it only makes me sleep 4 hours, what can be the cause. I do take a vicotin in the morning for leg problem what can be the cause why this medication won't let me sleep longer
doctor
Answered by Dr. Soujanya (58 minutes later)
Brief Answer:
As temazepam is an intermediate acting benzodiazepine

Detailed Answer:
Hi,
Thanks for choosing HealthcareMagic.

I can explain that temazepam is a benzodiazepine, which is intermediate acting, which helps in reducing night time awakenings but it has a drawback that it doesn't help in regularizing the sleep pattern...and the other reason could be due to combination with an opioid drug in the morning which has tolerance and dependence at certain doses.
l would like to know is there any other co morbid stressors along with sleep problems as in that case antidepressants like amitryptiline would be helpful.
So, I would like to advise you to discuss with your doctor regarding the adequate dose of Vicodin to get relief from pain and to prevent tolerance and dependence due to that dosage. I also advise you to discuss about the effect of temazepam as it can be switched with other long acting benzodiazepine to make you sleep for longer time and discuss about depressive symptoms if any.

Hope this information is helpful to you.
I am happy to answer if you have any further questions.
Thank you.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Soujanya

Psychiatrist

Practicing since :2008

Answered : 707 Questions

premium_optimized

The User accepted the expert's answer

Share on
How long does Temazepam make you sleep?

Brief Answer: As temazepam is an intermediate acting benzodiazepine Detailed Answer: Hi, Thanks for choosing HealthcareMagic. I can explain that temazepam is a benzodiazepine, which is intermediate acting, which helps in reducing night time awakenings but it has a drawback that it doesn't help in regularizing the sleep pattern...and the other reason could be due to combination with an opioid drug in the morning which has tolerance and dependence at certain doses. l would like to know is there any other co morbid stressors along with sleep problems as in that case antidepressants like amitryptiline would be helpful. So, I would like to advise you to discuss with your doctor regarding the adequate dose of Vicodin to get relief from pain and to prevent tolerance and dependence due to that dosage. I also advise you to discuss about the effect of temazepam as it can be switched with other long acting benzodiazepine to make you sleep for longer time and discuss about depressive symptoms if any. Hope this information is helpful to you. I am happy to answer if you have any further questions. Thank you.